The death of BBC Radio Newcastle presenter Lisa Shaw is being probed by a coroner to see if the coronavirus vaccine played a role in her death.
The 44-year-old died in the hospital last week after being treated for blood clots and bleeding in her brain just days after receiving her first dose of the AstraZeneca Covid-19 vaccine, according to her family.
BBC reports: An interim fact-of-death certificate lists the vaccine as one of the possible factors being considered.
For most people, the advantages of vaccines outweigh the risks, according to the Medicines and Healthcare Products Regulatory Agency (MHRA).
The interim fact-of-death certificate issued by Newcastle’s senior coroner Karen Dilks has been seen by the BBC.
It confirms an investigation into Ms. Shaw’s death will be held and lists a “complication of AstraZeneca Covid-19 virus vaccination” as a consideration.
The document does not determine a cause of death – that will not be issued until the investigation has been completed.
The BBC Radio Newcastle presenter was not known to have any underlying health problems.
In a statement, Ms. Shaw’s family said: “Lisa developed severe headaches a week after receiving her AstraZeneca vaccine and fell seriously ill a few days later.
“She was treated by the RVI’s [Royal Victoria Infirmary] intensive care team for blood clots and bleeding in her head.
“Tragically she passed away, surrounded by her family, on Friday afternoon. We are devastated and there is a Lisa-shaped hole in our lives that can never be filled. We will love and miss her always.
“It’s been a huge comfort to see how loved she was by everyone whose lives she touched, and we ask for privacy at this time to allow us to grieve as a family.”
An MHRA spokesperson said: “We are saddened to hear about the death of Lisa Shaw and our thoughts are with her family.
“As with any serious suspected adverse reaction, reports with a fatal outcome are fully evaluated by the MHRA, including an assessment of post-mortem details if available.
“Our detailed and rigorous review into reports of blood clots occurring together with thrombocytopenia is ongoing.”